| Catalog Number |
AB35W07040080 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A hawkone atherectomy device was being used for the treatment of a calcified lesion with 60% stenosis in the common iliac artery and superficial femoral artery.There was moderate tortuosity and severe calcification.The ifu was followed.A 6fr 55cm non medtronic sheath and a 0.014" non medtronic guidewire were used.It was reported the atherectomy device had plastic wrapped around the cutter when it was taken out of the sheath.It looked to be the inner coating of the 6fr sheath. a new 6 fr sheath was put in and then a balloon was used to post dilatate the lesion.An evercross was being used and the device was prepped as per the ifu with no issues identified.An ac3200 medtronic inflation device was used.It was reported the balloon burst at 10 atm during second inflation.All fragments were not retrieved, the physician used a visi-pro stent to cover the balloon fragment in the common iliac.The device had not passed through a previously deployed stent and no resistance we met during advancement.
Additional Manufacturer Narrative
D10 continued: mfg: 2022-04-13, exp: 2025-04-12.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon and distal section of the inner detached.The detached portion of the balloon and distal markerband were not returned.Additional information: the inflation liquid that was used was 80% saline and 20% contrast.The evercross and the hawkone event were in the same procedure.The only thing that remained in the patient was the distal part of the evercross balloon that ended up being jailed to the vessel walk with a stent.The hawk atherectomy device is completely intact.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.